1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

please help re kidneys

Discussion in 'Type 2 Diabetes' started by cavelioness, Jun 2, 2010.

  1. cavelioness

    cavelioness Type 2 · Well-Known Member

    Messages:
    215
    Likes Received:
    6
    Trophy Points:
    58
    Am now taking Ramipril 2.5mg once at night my problem is back ache and only able to lift my arms so far without feeling sick and giddy and both arms and back in a lot of pain. Was only hanging the washing out and am knackered and my breathing feels very laboured.

    just need to know if anyone has had experiences like this and what should I do next
     
  2. phoenix

    phoenix Type 1 · Expert

    Messages:
    5,672
    Likes Received:
    3,675
    Trophy Points:
    178
    Sorry to hear this.
    I haven't any experience of this but if you are in pain and have breathing difficulties I really think you should ring your doctor or NHS direct for advice.
     
  3. Hobs

    Hobs Type 2 · Master

    Messages:
    11,786
    Likes Received:
    95
    Trophy Points:
    138
    Listed side effects are:-
    arrhythmias, angina, chest pain, syncope, cerebrovascular accident, myocardial infarction, loss of appetite, stomatitis, dry mouth, skin reactions including erythema multiforme and pemphigoid exanthema; precipitation or exacerbation of Raynaud’s syndrome; conjunctivitis, onycholysis, confusion, nervousness, depression, anxiety, impotence, decreased libido, alopecia, bronchitis and muscle cramps ... but no mention of what you are experiencing with arms etc, so I think some urgent medical opinion is needed PDQ. If that was me feeling so c*appy, I'd be straight down to A&E just in case it was an allergic reaction to the ramipril that was affecting my breathing.
     
  4. Shiny

    Shiny · Member

    Messages:
    12
    Likes Received:
    0
    Trophy Points:
    21
    Ramipril made me like that..

    I passed out in sainsburys not a good moment..

    Tell em to try you on Candastartan....aka Amias..I'm fine on it...its not as harsh and has hardly any side affects ...and if your still taking Ramipril...ring your gp and tell him your stopping it ..do it as soon as you can...

    You need to take something as long time use of metaformin can stress your kidneys out...

    Hope thats helped

    Shiny x
     
  5. Sue Morton

    Sue Morton · Well-Known Member

    Messages:
    130
    Likes Received:
    0
    Trophy Points:
    36
    I am replying to the comment above that metformin can stress your kidneys out is this true - how long do you have to be on metformin before it starts stressing your kidneys? Quite worried as I take metformin 2x500mg a day. I also take remipril 5mg for blood pressure. Just a little puzzled

    Sue :?:
     
  6. lovinglife

    lovinglife Type 2 · Well-Known Member

    Messages:
    2,921
    Likes Received:
    2,512
    Trophy Points:
    198
    I have never heard this either so had a good scout round the internet - there are loads and loads of sites on the side effects/things to watch out for with metformin - in a nutshell this is what most of them said - didn't find any that said it could harm healthy kidneys -

    Metformin dosn't harm healthy kidneys - there is no evidence of this! - it can irritate the kidneys IF you already have kidney problems but not create them -

    hope that helps to put your mind at rest Sue - have a look round the web - some places say that if you have healthy kidneys it may even protect them - have a read up on it and make your own mind up but as I said found no evidence of it
     
  7. Shiny

    Shiny · Member

    Messages:
    12
    Likes Received:
    0
    Trophy Points:
    21
    My apologies...I meant to say that in my post and have just replied to the post to ammend that but lost the post and you beat me to it .. :oops:

    My diabetic nurse said to me that some gp's put diabetics on Statins to protect the kidneys...as ANY long term drug use can affect people sometimes now or later on down the line or you may be lucky and have no problems at all ... its a better safe than sorry aproach..

    my last few urine test showed signs that my kindeys were struggling so they put me on statins as they were worried that the amount of drugs i am taking for my diabetes were acerbating this.

    Thing is there is so much info out there about drugs and there potential affects its hard to know who is right or wrong....I trust my diabetic nurse...and the info on the sheet with the medication mentions you should seek advice if you have kidney problems and are taking metformin..

    So I'll ammend what I said about stressing the kindeys and say it CAN in some cases...

    My apologies.. :?

    Shiny xx
     
  8. lovinglife

    lovinglife Type 2 · Well-Known Member

    Messages:
    2,921
    Likes Received:
    2,512
    Trophy Points:
    198
    No problem shiny :)

    You are right any drug can affect our body even if we have no problems with it for years- but as we diabetics get lots of checks regularly any changes should be picked up very soon and create little or no problem :) - Statins do have lots of side effects - this is something else that people have to research and make their own mind up
     
  9. griffy

    griffy · Active Member

    Messages:
    34
    Likes Received:
    0
    Trophy Points:
    46
    Just goes to show how good this site is and what you can find out. I've been on 2.5mg Ramipril for 18 months. As with the Metformin I've just started taking, I would have read the side-effects when I started but have since forgotten what they were. Just read in the above thread that one of the Ramipril side-effects is bronchitis. I've had that 3 times in the last 18months, the last time was 6 weeks ago and I was off work for 5 weeks (and I'm self-employed - ouch!). Doc reckons my recovery was slow due to the onset of diabetes as I was undiagnosed at that point.

    I may have to have a little chat about those side effects next time I see him!!

    Griffy
     
  10. cavelioness

    cavelioness Type 2 · Well-Known Member

    Messages:
    215
    Likes Received:
    6
    Trophy Points:
    58
    I was only recently started on Metformin and Ramopril so I think it was just side affects which have pretty much settled down except for a side affect of the Metformin and I dont have to mention what those are :lol: :shock:
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook